MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC OPEN-END URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Model Number G14818
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 6fr pediatric scope, wire guide, 4fr stent.Occupation: other healthcare professional.Pma/510k # ¿ exempt pre-amendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported during a cystoscopy with retrogrades using a 6fr pediatric cystoscope and a cook open-end ureteral catheter, several pieces of the ureteral catheter broke off in the bladder.The surgeon was able to retrieve all of the pieces during the same procedure using graspers.After removing the pieces, the surgeon placed a wire guide, then placed a 4fr stent with fluoro and injected to complete the procedure.The patient experienced no adverse effects as a result of this alleged product malfunction.Additional patient specific details were requested, however the complaint facility stated that they could not release patient specific information.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.A review of the complaint history, device history record, dimensional verification, review of drawing, review of quality control, review of specifications, visual inspection were conducted during the investigation.A visual examination of the complaint device found: the distal end was rough with a slightly pinched appearance, black discoloration was observed on the distal edge of the tip, the catheter was kinked 22.5 centimeters (cm) from the distal tip, and that the catheter was scraped starting at the distal tip.The length of the scrape measures 12 cm.There were no loose shavings found on the catheter.A document based investigation evaluation was also performed.A review of the device history record found there were no related anomalies.A search of complaint record found no other complaints associated with this lot number.A review of production processes and controls identified there were sufficient inspection activities and controls in place to ensure product quality prior to distribution.The catheter was observed have material removed from it in a line for 12cm, starting at the distal tip.The area of missing material appears like a scrape and is the likely sources of the separated pieces of the device.It is possible the catheter came into contact with another device during the procedure.The total length of the returned device measured 70cm, which is the original specification length, indicating a section of the device did not separate across the circumference.Based on the information provided and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required cook will continue to monitor for similar complaints this report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8417510
Report Number1820334-2019-00654
Device Sequence Number1955043
Product Code GBL
UDI-Device Identifier00827002148185
UDI-Public(01)00827002148185(17)190915(10)7275576
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2019
Device Model NumberG14818
Device Catalogue Number020013
Device Lot Number7275576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1